Alert archive / Kentucky / Freeze Warnings in 2016

Freeze Warning 7, NWS Jackson, KY

November 12, 201633 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Nov 12, 2016, 2:59 AM EST for 33 counties in Kentucky. It took effect at Nov 12, 2016, 10:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2016, 2:59 AM EST (07:59 UTC)
In effect from
Nov 12, 2016, 10:00 PM EST
Expired
Nov 13, 2016, 10:00 AM EST
In force
12 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WWUS73 KJKL 120759
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EST SAT NOV 12 2016

...HARD FREEZE EXPECTED TONIGHT INTO SUNDAY MORNING...

.CLEAR SKIES AND CALMING WINDS WILL ALLOW FOR TEMPERATURES TO
SETTLE WELL BELOW FREEZING FOR MOST LOCATIONS TONIGHT INTO SUNDAY
MORNING...ENDING THE GROWING SEASON.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121600-
/O.UPG.KJKL.FZ.A.0007.161113T0300Z-161113T1500Z/
/O.NEW.KJKL.FZ.W.0007.161113T0300Z-161113T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
259 AM EST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING IN MOST
  LOCATIONS SATURDAY NIGHT. VALLEYS WILL BE THE COLDEST...WITH
  LOWER 20S EXPECTED. THE WARMEST LOCATIONS WILL BE ON RIDGES...
  WITH LOW TEMPERATURES GENERALLY NEAR OR JUST BELOW FREEZING.

* WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION
  AND BRING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GEOGERIAN
5 follow-up statements
601 
WWUS73 KJKL 121550
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EST SAT NOV 12 2016

...HARD FREEZE EXPECTED TONIGHT INTO SUNDAY MORNING...

.CLEAR SKIES AND CALMING WINDS WILL ALLOW FOR TEMPERATURES TO
SETTLE WELL BELOW FREEZING FOR MOST LOCATIONS TONIGHT INTO SUNDAY
MORNING...ENDING THE GROWING SEASON.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130000-
/O.CON.KJKL.FZ.W.0007.161113T0300Z-161113T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1050 AM EST SAT NOV 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

* TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING IN MOST 
  LOCATIONS SATURDAY NIGHT. VALLEYS WILL BE THE COLDEST...WITH 
  LOWER 20S EXPECTED. THE WARMEST LOCATIONS WILL BE ON RIDGES... 
  WITH LOW TEMPERATURES GENERALLY NEAR OR JUST BELOW FREEZING. 

* WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION 
  AND BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
807 
WWUS73 KJKL 122204
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EST SAT NOV 12 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131000-
/O.CON.KJKL.FZ.W.0007.161113T0300Z-161113T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
504 PM EST SAT NOV 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

* TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING IN MOST
  LOCATIONS LATE TONIGHT. VALLEYS WILL BE THE COLDEST WITH LOWER
  20S EXPECTED. THE WARMEST LOCATIONS WILL BE ON RIDGES...WITH
  LOW TEMPERATURES GENERALLY NEAR OR JUST BELOW FREEZING.

* WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION 
  AND BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
523 
WWUS73 KJKL 130548
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1248 AM EST SUN NOV 13 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131500-
/O.CON.KJKL.FZ.W.0007.000000T0000Z-161113T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1248 AM EST SUN NOV 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL OCCUR AT MOST
  LOCATIONS THROUGH DAWN SUNDAY MORNING. VALLEYS WILL BE THE
  COLDEST...WITH LOWS RANGING FROM THE UPPER TEENS TO MID 20S.
  THE WARMEST LOCATIONS WILL BE ON RIDGES...WITH LOWS IN THE UPPER
  20S AND LOWER 30S.

* WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION 
  AND BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GEOGERIAN
549 
WWUS73 KJKL 131027
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
527 AM EST SUN NOV 13 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131500-
/O.CON.KJKL.FZ.W.0007.000000T0000Z-161113T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
527 AM EST SUN NOV 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* SUB-FREEZING TEMPERATURES WILL CONTINUE TO OCCUR AT MOST
  LOCATIONS EARLY THIS MORNING. TEMPERATURES WILL RISE ABOVE
  FREEZING BY 10 AM.

* WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION 
  AND BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GEOGERIAN
692 
WWUS73 KJKL 131445
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
945 AM EST SUN NOV 13 2016


KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131545-
/O.EXP.KJKL.FZ.W.0007.000000T0000Z-161113T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
945 AM EST SUN NOV 13 2016

...FREEZE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

MOST LOCATIONS HAVE CLIMBED ABOVE FREEZING THIS HOUR...BUT A FEW
OF THE MORE SHELTER VALLEYS MAY HOLD ON TO FREEZING TEMPERATURES
FOR ONE MORE HOUR. GIVEN THAT MOST LOCATION SAW HARD FREEZE
OVERNIGHT INTO THIS MORNING...THE FROST/FREEZE PROGRAM HAS COME
TO A END UNTIL SPRING.

$$

DJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Nov 12, 1:05 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 12, 1:05 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
105 AM EST Sat Nov 12 2016

.UPDATE...
Issued at 105 AM EST SAT NOV 12 2016

A few areas of lower stratocu are still sneaking in from West
Virginia as northeast winds continue at the low levels. Otherwise,
some streaks of high clouds will be seen over the next several
hours, before gradually dissipating. Temperatures across mainly
locations are still in the 40s, thanks to ongoing mixing. Some
spots in the southeast are more decoupled, with mid 30s more
common. Did make a few adjustments to the temperatures, based on
the latest trends in observations. Expect most locations to drop
into the low to mid 30s by dawn, with some patchy frost in the
most sheltered locations as high pressure draws closer.

UPDATE Issued at 643 PM EST FRI NOV 11 2016

Thin/broken band of stratocumulus continues to sag south behind
today's frontal passage. This will slowly erode through this
evening as light northeast winds maintain themselves, leading to
cold air advection. Enough low level mixing looks to keep frost at
bay tonight, although sheltered valleys will undoubtedly see
patchy development by daybreak Saturday.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 257 PM EST FRI NOV 11 2016

A cold front passed through today with little fanfare. We could
see some cirrus and postfrontal stratocu at times through tonight.
Otherwise...strong, sprawling surface high pressure building in
from the north will bring clear skies for Saturday and Saturday
night.

Temps will be the main issue. Lows tonight will be cold enough to
normally allow for frost. However, cold air advection will bring
steep enough low level lapse rates that it may be difficult to
decouple from the environmental flow. If decoupling does not
occur, it will be difficult for frost to form. Should valleys end
up decoupling late tonight, there would be frost and possibly
freezing temps in those locations. Have opted to forego an
advisory at this point.

The coldest night will no doubt be Saturday night. After daytime
reading not getting out of the 50s, and dew points falling into
the 20s, surface high pressure will move overhead. This should
allow for freezing temps just about everywhere, with lower 20s in
many valleys. Would not be surprised if some of the coldest places
report isolated readings in the upper teens. In light of this, a
freeze watch will be put in place.

.LONG TERM...(Sunday through Friday)
Issued at 257 PM EST FRI NOV 11 2016

The forecast period will begin with surface high pressure just to
the east of the region. This will keep the region quite dry before
any return flow can progress in. Time heights are particularly dry
in the lower levels and would suspect this will lead to RH values
in the 20 to 30 percent range. That said fire weather concerns
will remain a concern, but winds will remain light given the high
pressure location. After Sunday we remain in general control of
the through Tuesday and then all eyes look to a cold front that
will progress into the region. The problem is moisture remains
limited not to mention the run to run and model to model
uncertainty with the upper level trough. That said the 12Z/GFS is
now dry with respect to the front and the 00Z/ECMWF remains a bit
more optimistic. Would tend to lean toward the dry solution given
that both models paint a disturbance in the Gulf of Mexico and
this would help cut off the region to the better moisture. Not to
mention the ongoing drought conditions and often drought
conditions are hard to break. Therefore will go no higher than
slight chance at this stage.

The previously mentioned trough exits east by late Wednesday and
high pressure builds east in the wake. Also a strong higher
amplitude ridge (approaching 2 sigma above normal heights) follows
this and the axis is expected to align across the region Thursday.
The high does shift east and a potent system continues to strengthen
across the Northern Plains. This storm system wraps up quickly and
becomes vertically stacked across the Upper Midwest. That said by
Friday we do see a tightening of the surface isobars between the
high to the east and cold front driving east from the Midwest. This
will lead to gusty southerly winds and thus warm air advection. The
gusty winds ahead of the front will have to be watched closely, as
this could exacerbate the ongoing fire weather issues. Temperatures
on Friday will climb into the mid to upper 60s and this will be the
warmest day of the period. The question that remains with respect to
the front is can it bring a decent amount of precipitation by the
weekend. It does have a better connection to the Gulf, but once
again the models differ with a dry 00Z/ECMWF. Given the range would
be hesitant to give much credence at this stage of the forecast
process.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
ISSUED AT 105 AM EST SAT NOV 12 2016

Some lower stratocu will bring brief MVFR conditions to far
eastern Kentucky over the next hour, including SJS. Clouds will
then dissipate, with VFR controlling through the rest of the
period. Northeast winds of 5 to 10 kts will hold on through the
day on Saturday, before diminishing by dusk, as high pressure
builds in across the area.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from this evening through Sunday morning for KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GEOGERIAN
SHORT TERM...HAL
LONG TERM...DJ
AVIATION...GEOGERIAN
Hazardous weather outlook, Nov 11, 3:59 PM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EST FRI NOV 11 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
359 PM EST FRI NOV 11 2016

...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

PATCHY FROST WILL BE POSSIBLE IN VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING TEMPERATURES ARE EXPECTED IN MOST PLACES BY EARLY SUNDAY
MORNING.

LOW RELATIVE HUMIDITY WILL OCCUR EACH AFTERNOON THROUGH MONDAY.
THE DRIEST DAY WILL BE SUNDAY...WITH RELATIVE HUMIDITY FORECAST TO
BOTTOM OUT BETWEEN 20 AND 30 PERCENT IN MOST PLACES. THE
PROLONGED DRY CONDITIONS WILL MAINTAIN AND INCREASE THE WILDFIRE
THREAT HEADING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT OR
EMERGENCY MANAGEMENT OFFICIALS.

HAL

Nearby

Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.